Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 10, 2021, 3:09 PM CDT for Holmes County, Florida; Coffee County, Geneva County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 10, 2021, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Geneva County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688
WWUS82 KTAE 102009
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Sat Jul 10 2021
ALZ065-068-FLZ007-009-102100-
Coffee AL-Geneva AL-Holmes FL-North Walton FL-
309 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN GENEVA AND
WESTERN HOLMES COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 13 miles northeast of De Funiak
Springs. Movement was northeast at 30 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Elba, Geneva, Enterprise, Samson, New Brockton, Lee, Ponce De Leon,
Kinston, Westville, Coffee Springs, Black, Mixons Crossroads, Kellys
Crossroads, Curtis, Carl Folsom A/p, Cerrogordo, Gritney, Central
City, Logan Field Municipal A/P and Camp Humming Hills.
LAT...LON 3145 8619 3160 8597 3125 8579 3120 8579
3092 8565 3072 8595 3117 8619
TIME...MOT...LOC 2009Z 230DEG 25KT 3136 8623 3082 8593
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:23 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 10, 1:23 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Sat Jul 10 2021
.NEAR TERM [Through Sunday]...
An upper level ridge along the Northeast Gulf of Mexico, along with
a surface high will continue the general south and southwest flow
across the CWA. The pattern will be similar to yesterday's with
showers and thunderstorms expected to develop this afternoon into
the evening although, PoPs are lower for today (around 40-50
percent). High temperatures today and Sunday will be in the upper
80s to low 90s, with the Lows in the low to mid 70s.
Showers and thunderstorms return for Sunday with some light showers
in the morning.Thunderstorms are possible in the afternoon with the
highest PoPs (50%) in our GA counties.
.SHORT TERM [Sunday Night Through Monday Night]...
Mid-level trough to the northwest of the area will begin to
retreat further north by Monday, with the subtropical ridge
building back in from the east. this will allow the low-level flow
to become more southeasterly. The atmosphere will remain moist and
unstable, supporting scattered to numerous afternoon and evening
thunderstorms.
.LONG TERM [Tuesday Through Saturday]...
Typical summertime moist and unstable airmass will remain in
place through the extended period across the forecast area, with
scattered afternoon and evening thunderstorms expected each day.
There may be some enhancement of the activity by the middle of the
week, as a tropical wave approaches from the southeast.
Temperatures will be seasonable, with highs in the upper 80s to
lower 90s, and lows in the 70s.
&&
.AVIATION...
[Through 18Z Sunday]
Scattered showers and thunderstorms are possible this afternoon into
the evening. Shower activity will end tonight with the possibility
of new showers developing in the morning hours on Sunday. Mainly VFR
and MVFR cigs for this period. Some IFR cigs are possible for DHN
and ABY terminals overnight.
&&
.MARINE...
Light southwesterly winds will become southeasterly by Monday,
continuing through much of next week. Winds and seas are forecast
to remain below 15 knots, outside of thunderstorms.
&&
.FIRE WEATHER...
Fire weather is not a concern with scattered showers and
thunderstorms are expected today with rain chances across the
region tomorrow. RH values will range from the upper 50s to mid
60s with winds remaining below 15 knots, outside of any storms
that may develop. Low dispersions are possible along the FL
panhandle through the early afternoon hours with high dispersions
in central GA for Sunday afternoon.
&&
.HYDROLOGY...
The Steinhatchee River is nearing its crest this afternoon, just
below moderate flood stage. The Fenholloway River has crested
upstream of Perry, and will slowly fall. Flooding is forecast on
the lower Suwannee River with contributions from the already
flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to
reach flood stage on Tuesday night. Downstream Manatee Springs may
reach flood stage later next week. No significant rainfall events
are anticipated through the next 5 days, so additional concerns
are low but as usual for summer rainfall, some low end concerns
exist should any afternoon storms train over these flooded basins.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 73 89 72 / 10 40 20 60 10
Panama City 76 87 75 86 74 / 10 30 20 50 10
Dothan 73 90 72 88 70 / 10 40 10 70 10
Albany 74 92 73 91 72 / 20 50 10 70 10
Valdosta 72 90 71 90 71 / 20 50 10 60 10
Cross City 73 89 72 90 72 / 20 40 20 60 20
Apalachicola 75 86 76 85 74 / 10 30 20 50 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...CampIn the hours before
Special weather statement, Jul 10, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Sat Jul 10 2021
ALZ065-068-FLZ007-009-102100-
Coffee AL-Geneva AL-Holmes FL-North Walton FL-
309 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN GENEVA AND
WESTERN HOLMES COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 13 miles northeast of De Funiak
Springs. Movement was northeast at 30 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Elba, Geneva, Enterprise, Samson, New Brockton, Lee, Ponce De Leon,
Kinston, Westville, Coffee Springs, Black, Mixons Crossroads, Kellys
Crossroads, Curtis, Carl Folsom A/p, Cerrogordo, Gritney, Central
City, Logan Field Municipal A/P and Camp Humming Hills.
LAT...LON 3145 8619 3160 8597 3125 8579 3120 8579
3092 8565 3072 8595 3117 8619
TIME...MOT...LOC 2009Z 230DEG 25KT 3136 8623 3082 8593
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:36 PM CDT | River Flood Warning | TAE | Dixie, Taylor | 7 days |
| Jul 10, 10:16 AM CDT | Rip Current Statement | TAE | Walton | 12 hr |
| Jul 10, 3:51 PM CDT | Special Weather Statement | TAE | Leon | 24 min |
| Jul 10, 3:54 PM CDT | Special Weather Statement | TAE | Liberty | 36 min |
| Jul 10, 5:05 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 10, 5:40 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 50 min |
| Jul 10, 5:53 PM CDT | Areal Flood Advisory | TAE | Grady, Thomas | 2 hr |
| Jul 10, 6:26 PM CDT | Areal Flood Advisory | TAE | Brooks, Thomas | 2 hr |
| Jul 10, 6:34 PM CDT | Special Weather Statement | TAE | Brooks | 41 min |
| Jul 10, 3:42 PM CDT | Special Weather Statement | TAE | Dale, Geneva | 48 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TAE | Henry, Houston | 49 min |
Nearby
Special Weather Statements in Alabama, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.